Alert archive / Florida / Special Weather Statements in 2023
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 12, 2023, 3:21 PM EDT for Seminole County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2023, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 12, 2023, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 99 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816
WWUS82 KMLB 121921
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
321 PM EDT Wed Jul 12 2023
FLZ041-044-046-122000-
Northern Lake County FL-Seminole FL-Inland Volusia FL-
321 PM EDT Wed Jul 12 2023
...A strong thunderstorm will impact portions of Seminole, east
central Lake and central Volusia Counties through 400 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orange City, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deltona, Sanford, Altamonte Springs, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2864 8108 2867 8146 2871 8145 2871 8144
2875 8141 2878 8141 2879 8145 2902 8142
2907 8107
TIME...MOT...LOC 1921Z 269DEG 14KT 2893 8130
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
TollefsenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 2:55 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 12, 2:55 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
255 PM EDT Wed Jul 12 2023
...New DISCUSSION, MARINE, AVIATION...
.DISCUSSION...
Rest of Today-Tonight...Convection has fired up from generally
Orlando westward as of around 230pm. Will see coverage continue to
increase, becoming scattered to numerous through the afternoon.
PoPs 40-60% north of a line from Okeechobee County to Melbourne,
with 30-40% along the Treasure Coast. Activity will spread
eastward, encountering the sea breeze, which has pushed to along
or just west of I-95 in the coastal counties. Some enhancement is
possible for stronger storms that interact with this feature.
However, warm temperatures (-5 to -6 at 500mb) aloft will limit
instability. Main threats will be gusty winds to around 45mph,
frequent lightning strikes, and locally heavy rainfall, which
could lead to minor flooding concerns over urban and poor drainage
areas. It's hot once again this afternoon, with highs in the
lower to mid-90s. A Heat Advisory remains in effect for
Okeechobee, Martin, and St Lucie Counties until 6pm. Use caution
when working or spending time outside this afternoon.
Showers and lightning storms will linger through around sunset,
pushing offshore this evening. By around midnight, drier
conditions are expected and will persist over land areas through
the overnight hours. Until then, PoPs around 30% area-wide. Some
lingering showers and storms will be possible over the Atlantic
waters. Warm and muggy overnight, as lows remain in the mid-70s.
Previous Discussion...
Thursday-Friday...Mid-level trough exits farther east across the
western Atlantic, with ridge aloft extended across the southern
United States. This allows the subtropical ridge axis at the
surface to lift back northward across the area, with low level
offshore winds weakening and backing to the south- southwest. East
coast sea breeze will form each afternoon, with more inland
movement expected. PW values remain elevated, around 1.9-2.0
inches, which should support at least scattered shower and
thunderstorm development as the sea breeze moves westward, with an
increase in this activity across the interior later in the day
where boundary collisions will be favored. A weak W/NW steering
flow may still be able to push some of this activity back toward
the coast and just offshore through the evening. Have PoPs around
50% along the immediate coast, increasing to 60% inland each day.
Ahead of shower and storm development in the afternoon, hot and
humid conditions will continue across the area. Highs will range
from the low 90s along the coast to mid 90s inland, with heat index
values up to 105-110F. Heat Advisories may be needed for portions,
if not much, of east central Florida on both Thursday and Friday.
Saturday-Tuesday...Mid-level trough eventually reasserts itself
across the eastern U.S. seaboard, shifting the ridge axis back south
of the Lake Okeechobee region. This will allow for redeveloping
offshore flow that will strengthen into early next week, likely
delaying or preventing east coast sea breeze development once again.
No end in sight to the hot and humid conditions across the area,
with highs continuing in the low to mid 90s and heat index values as
high as 105-110F. Scattered to numerous showers should still develop
through the period each afternoon and evening, with rain chances
continuing around 50-60 percent, leading to some relief to the heat
later in the day. Convection should wind down through the evening,
with warm overnight temperatures persisting in the mid to upper 70s.
&&
.MARINE...
Issued at 216 PM EDT Wed Jul 12 2023
Rest of Today-Tonight...Offshore-moving showers and storms
expected into this evening, with convection then remaining
possible over the Atlantic waters overnight, especially over the
Gulf Stream. The strongest storms will be capable of wind gusts
35-40kts, lightning strikes, and heavy rainfall. SE winds veering
SW overnight, remaining around 5-10kts. Seas 1-2ft.
Thursday-Sunday(previous)...Subtropical ridge axis lifts back
northward toward the region, with low level winds out of the S/SW
becoming SE in the afternoon, as the sea breeze forms and moves
inland at least through Saturday. Ridge axis begins to shift back
southward into late weekend, which may delay or prevent sea breeze
formation into Sunday. Wind speeds remain below 15 knots, with
seas 1-3 feet. Threat of offshore moving storms will still be
possible, but will be a little lower than the past several days,
as offshore steering winds weaken.
&&
.AVIATION...
(18Z TAFS)
Issued at 216 PM EDT Wed Jul 12 2023
VFR outside convection. VCTS initially inland with coverage
increasing south and east through the afternoon. TEMPOs for MVFR
VIS/CIGs from VRB northward as convection increases.
Showers and storms will dissipate from north to south late this
afternoon with some activity lingering beyond sunset at the Treasure
Coast terminals. The east coast seabreeze has developed and has
moved west of the coastal terminals. W winds around 7 kts inland
ahead of the sea breeze.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 76 91 76 91 / 30 70 20 50
MCO 77 95 77 95 / 30 70 30 60
MLB 77 93 76 92 / 30 60 30 50
VRB 77 94 75 93 / 30 70 30 50
LEE 77 93 76 94 / 30 70 20 60
SFB 77 95 77 94 / 30 70 20 60
ORL 78 95 78 94 / 30 70 30 60
FPR 77 93 76 92 / 30 70 30 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for FLZ058-159-164-259-
264.
AM...None.
&&
FORECAST...Leahy
RADAR....Pendergrast
AVIATION...LawHazardous weather outlook, Jul 12, 10:51 AM EDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1051 AM EDT Wed Jul 12 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-130000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1051 AM EDT Wed Jul 12 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered lightning storms are forecast to develop this afternoon, primarily beginning across northern areas with additional development farther south in the late afternoon. Activity will increase in coverage as the east coast sea breeze drifts inland and storm-scale boundary collisions occur. Gusty winds of 40 to 45 mph are possible in the strongest storms, along with frequent lightning strikes and heavy rainfall. .FLOOD IMPACT... Showers and lightning storms this afternoon will be capable of producing a quick 1 to 2 inches of rainfall, with locally higher amounts in areas that experience repeated episodes of heavy rain. This could lead to flooding of some roadways and poorly-drained or low-lying areas. Never attempt to drive across a water-covered road. .EXCESSIVE HEAT IMPACT... A Heat Advisory is in effect until 6 PM for Okeechobee, St. Lucie, and Martin counties. In these locations, the combination of high temperatures in the mid 90s and high humidity will result in peak heat index values of 105 to 110. Farther north, highs in the low to mid 90s and high humidity will produce heat index values of 102 to 107 this afternoon. If you will be engaged in any outdoor activities, drink plenty of water, take frequent breaks indoors or in the shade, and protect yourself from the sun by wearing sunscreen and a hat. NEVER leave children or pets unattended in a hot vehicle for any length of time! .RIP CURRENT IMPACT... There is a Moderate risk of dangerous rip currents at all central Florida Atlantic beaches today. Rip currents are strong, narrow channels of seaward flowing water that form at breaches in the sand bar. To lessen your risk of being caught in the seaward pull of a rip current, swim only within sight of a lifeguard, and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... Stronger lightning storms will be capable of producing wind gusts of 35 to 40 knots over inland lakes, intracoastal waters, and the nearshore Atlantic waters, primarily near and north of Sebastian Inlet. Boaters should monitor developing storms this afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered daytime and evening lightning storms will continue through the remainder of the week and into the weekend. The strongest of storms will produce gusty winds, frequent lightning strikes, and heavy rainfall. Localized instances of flooding are possible. Afternoon temperatures will remain above normal with humidity remaining high. Peak heat index values will reach 102 to 110 into the weekend, especially late in the week as high pressure continues to build across the Florida Peninsula. Remember to protect yourself from the heat and sun. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Schaper/Leahy
In the hours before
Special weather statement, Jul 12, 1:55 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
155 PM EDT Wed Jul 12 2023
FLZ044-045-144-121845-
Northern Lake County FL-Orange FL-Southern Lake County FL-
155 PM EDT Wed Jul 12 2023
...Strong thunderstorms will impact portions of central Lake and
northwestern Orange Counties through 245 PM EDT...
At 154 PM EDT, Doppler radar was tracking a few strong storms over
Mid Florida Lakes, or Lisbon, to Leesburg and Umatilla moving east
at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leesburg, Eustis, Tavares, Mount Dora and Howey-In-the-hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with the storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2896 8186 2896 8166 2905 8166 2905 8164
2907 8164 2907 8146 2873 8158 2873 8193
TIME...MOT...LOC 1754Z 276DEG 14KT 2885 8176
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PendergrastLocal storm report, Jul 12, 2:38 PM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
238 PM EDT Wed Jul 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM Tstm Wnd Gst Leesburg Airport 28.82N 81.81W
07/12/2023 M44 mph Lake FL ASOS
Leesburg ASOS measured a thunderstorm wind gust of
38kts/44mph from the northeast.
&&
Event Number MLB2300377
ZTLLocal storm report, Jul 12, 3:08 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
308 PM EDT Wed Jul 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM Tstm Wnd Gst Kissimmee Airport 28.29N 81.44W
07/12/2023 M39 mph Osceola FL AWOS
Kissimmee AWOS measured a thunderstorm wind gust of
34kts/39mph from the west-northwest.
&&
Event Number MLB2300378
ZTLSpecial weather statement, Jul 12, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
321 PM EDT Wed Jul 12 2023
FLZ041-044-046-122000-
Northern Lake County FL-Seminole FL-Inland Volusia FL-
321 PM EDT Wed Jul 12 2023
...A strong thunderstorm will impact portions of Seminole, east
central Lake and central Volusia Counties through 400 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orange City, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deltona, Sanford, Altamonte Springs, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2864 8108 2867 8146 2871 8145 2871 8144
2875 8141 2878 8141 2879 8145 2902 8142
2907 8107
TIME...MOT...LOC 1921Z 269DEG 14KT 2893 8130
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TollefsenThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:31 AM EDT | Heat Advisory | MLB | Martin, Okeechobee, Saint Lucie | 15 hr |
| Jul 12, 1:55 PM EDT | Special Weather Statement | MLB | Lake | 50 min |
| Jul 12, 3:28 PM EDT | Special Weather Statement | MLB | Seminole | 47 min |
| Jul 12, 3:39 PM EDT | Special Weather Statement | MLB | Seminole | 36 min |
| Jul 12, 4:01 PM EDT | Special Weather Statement | MLB | Seminole | 14 min |
| Jul 12, 4:08 PM EDT | Special Weather Statement | MLB | Seminole | 67 min |
| Jul 12, 4:12 PM EDT | Special Marine Warning | MLB | 52 min | |
| Jul 12, 5:01 PM EDT | Special Weather Statement | MLB | Brevard | 29 min |
| Jul 12, 5:30 PM EDT | Special Weather Statement | MLB | Brevard | 30 min |
| Jul 12, 6:00 PM EDT | Special Weather Statement | MLB | Indian River | 30 min |
Nearby
Special Weather Statements in Florida, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.